Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had unprotected sex. Took plan B. Experiencing yellow discharge and abdominal cramping. What does this indicate?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I gave birth On May 3rd, today is XXXXXXX 6th. I had unprotected sex on May 31st around 9pm and took the Plan B on XXXXXXX 3rd around 7pm. I am now experiencing a lot of discharge, some yellow. I have had some abdominal cramping as soon as early XXXXXXX 4th. What could all of this mean?
Could it still be from giving Birth a month earlier?
Posted Wed, 26 Jun 2013 in Women's Health
Answered by Dr. Omer 1 hour later

I am Dr.Omer and I am here to help you with your query

Congragulation on your new born BABY

As you have said that you had delivery almost a month ago and now having alot of discharge , some yellow , with cramping

This yellow discharge is known as LOCHIA XXXXXXX , that is due to the delivery a month ago , it is the remanant of placenta , fat , uterus layer , and can occur uptill 4-6 weeks post delivery

LOCHIA is a normal process of uterus to clean itself

LOCHIA has three types , initially it is red type , then after 2 weeks , it is white type and after 3-4 weeks it is yellow colour

Total amount of lochia discharge is around 500 ml in a month

Do not worry as it is a normal process and it will go away on its on , cramping due to uterus movement is very common , breast feeding (more ) and hot water bath decreases the cramps

If the lochia is very foul smelling , or you have fever than you have to take antibiotics , otherwise it will go away on its own in 24-28 hrs

Lochia has nothing to do with emergency contraceptive pills

I hope this explain your query

Your feed back is important for us

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor